Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 6, 2021, 2:09 PM CDT for Lawrence County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 2:09 PM CDT (19:09 UTC)
- Expired
- May 6, 2021, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 41 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WWUS83 KILX 061909
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
209 PM CDT Thu May 6 2021
ILZ072-073-061945-
Richland-Lawrence-
209 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkersburg, or 9 miles south of Olney, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
St. Francisville, Parkersburg, Calhoun, Billett, Helena, Mount Carmel
Airport and Berryville.
LAT...LON 3869 8809 3869 8753 3868 8754 3866 8760
3865 8760 3864 8762 3861 8762 3859 8761
3859 8764 3858 8764 3857 8765 3857 8809
TIME...MOT...LOC 1908Z 269DEG 25KT 3860 8802
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 6, 11:56 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 6, 11:56 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1156 AM CDT Thu May 6 2021 .SYNOPSIS... Issued at 343 AM CDT Thu May 6 2021 A weak disturbance will trigger scattered showers and thunderstorms across central Illinois today. High temperatures will mainly be in the upper 50s and lower 60s, with middle 60s south of the I-70 corridor. && .UPDATE... Issued at 1011 AM CDT Thu May 6 2021 As of 1000 AM CDT, low pressure is centered near PIA with a cold front stretching south across IJX then towards south central MO. Partial clearing had occurred across portions of east central MO and convective initiation is ongoing along the front in this area. Latest RAP suggests that we could see 500-1000 J/kg MLCAPE developing in this area and adjacent areas that see clearing over the next few hours, including into portions of central Illinois. Will need to closely monitor amount of destabilization and convective trends as we head into the afternoon. Despite marginal dew points in the upper 40s to lower 50s, deep layer shear to around 30-35 kt and increasing 0-3km lapse rates in excess of 8 C/km will support at least an isolated severe threat for damaging winds. Any severe threat will end by mid to late this afternoon as the cold front exits to our east. && .SHORT TERM...(Today and tonight) ISSUED AT 343 AM CDT Thu May 6 2021 A short-wave trough noted on 08z/3am water vapor imagery over Minnesota/Iowa will spread scattered showers into west-central Illinois over the next couple of hours. While daytime instability will remain weak, NAM suggests MUCAPEs may reach 600-1000J/kg east of I-55 during peak heating. Given expected position of wave and its associated surface trough during this time, it appears showers/thunder will become most numerous across the E/SE KILX CWA during the afternoon. The precip will quickly shift into Indiana by early evening, followed by mostly clear and dry conditions tonight. .LONG TERM...(Friday through Wednesday) ISSUED AT 343 AM CDT Thu May 6 2021 High pressure will build into the Midwest on Friday: however, another weak short-wave pivoting southeastward through the region could potentially trigger isolated showers. While a few models produce spotty QPF, think synoptic subsidence and overall lack of deep-layer moisture will prevent precip development. Am therefore continuing the dry forecast with highs rising into the middle 60s across the board. Main weather story with this forecast package continues to be the potential for heavy rainfall over the coming weekend. 00z May 6 models are slowly coming into better agreement with the expected low track: however, their QPF fields are still considerably different. The GFS remains the northern outlier with the low tracking from southwest Kansas Saturday evening along the I-70 corridor into central Indiana by Sunday night. Meanwhile, both the ECMWF and GEM are further south with the low track...taking it across far southern Illinois on Sunday. Given the fact that heavy rainfall events have consistently set up further south than originally forecast all spring, am skeptical of the northern GFS solution. As a result, have trended the forecast toward the ECMWF/GEM. This places the heavy rain axis along the I-70 corridor...with amounts steadily decreasing further north. Showers will develop across the far S/SW CWA as early as Saturday afternoon, with the bulk of the rain spreading across the area Saturday night through Sunday. Showers will then taper off and come to an end Sunday night as the low tracks into the Ohio River Valley. Storm total rainfall will generally range from 1 to 2 inches across central Illinois, with the highest amounts in excess of 2 inches focused near the I-70 corridor. Once the rain departs, dry weather will return for Monday through Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1154 AM CDT Thu May 6 2021 A cold front is moving across central Illinois this hour with SW winds veering to the NW and becoming gusty. There is a chance for showers and storms to develop near the front, mainly at DEC and CMI, otherwise precip chances will diminish as winds turn NWerly. Skies are expected to clear overnight and winds will diminish. Breezy NW winds will resume mid to late Friday morning with gusts into the low to mid 20 kt range through the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Deubelbeiss
Hazardous weather outlook, May 6, 11:30 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1130 AM CDT Thu May 6 2021 ILZ027>031-036-071630- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 1130 AM CDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are possible Saturday into Sunday. At this time, the risk for severe storms is low, though lightning hazards will exist. Moderate to heavy rainfall is expected this weekend with 1-1.5" of rain currently forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ037-038-040>057-071630- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Tazewell-Vermilion- 1130 AM CDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated storms are possible this afternoon. Severe weather is not expected, but the threat for lightning exists. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are possible Saturday into Sunday. At this time, the risk for severe storms is low, though lightning hazards will exist. Moderate to heavy rainfall is expected this weekend with 1-2" of rain currently forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ061>063-066>068-071>073-071630- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- Shelby- 1130 AM CDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated strong to severe storms are possible this afternoon. Primary hazards are large hail, damaging winds gusts, and lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are possible Saturday into Sunday. At this time, the risk for severe storms is low, though lightning hazards will exist. Moderate to heavy rainfall is expected this weekend with 1.5-2" of rain currently forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through about 6 PM this evening. NMB
In the hours before
Special weather statement, May 6, 1:10 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lincoln IL
110 PM CDT Thu May 6 2021
ILZ071-061845-
Clay-
110 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHLAND AND CLAY
COUNTIES UNTIL 145 PM CDT...
At 109 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louisville, or 9 miles northwest of Flora, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Flora, Louisville, Clay City, Xenia, Iola, Sailor Springs and
Oskaloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3861 8847 3861 8869 3884 8870 3881 8826
3873 8826 3873 8829 3869 8829 3866 8827
3863 8830 3860 8825 3860 8845
TIME...MOT...LOC 1809Z 277DEG 36KT 3876 8860
25Local storm report, May 6, 1:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
134 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 3 ENE XENIA 38.65N 88.58W
05/06/2021 E1.00 INCH CLAY IL PUBLIC
VIA COUNTY ESDA, QUARTER SIZE HAIL REPORTED
NEAR DOGWOOD RD AND OLD US 50.
&&
BMDSpecial weather statement, May 6, 2:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
209 PM CDT Thu May 6 2021
ILZ072-073-061945-
Richland-Lawrence-
209 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkersburg, or 9 miles south of Olney, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
St. Francisville, Parkersburg, Calhoun, Billett, Helena, Mount Carmel
Airport and Berryville.
LAT...LON 3869 8809 3869 8753 3868 8754 3866 8760
3865 8760 3864 8762 3861 8762 3859 8761
3859 8764 3858 8764 3857 8765 3857 8809
TIME...MOT...LOC 1908Z 269DEG 25KT 3860 8802
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:10 PM CDT | Special Weather Statement | ILX | Clay | 35 min |
| May 6, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 46 min |
| May 6, 2:17 PM CDT | Tornado Warning | ILX | Christian, Shelby | 28 min |
| May 6, 2:29 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 31 min |
| May 6, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 26 min |
| May 6, 3:01 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 27 min |
| May 6, 3:22 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 36 min |
| May 6, 4:39 PM CDT | Special Weather Statement | ILX | Clay | 36 min |
| May 6, 4:46 PM CDT | Tornado Warning | ILX | Clay | 14 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.